| Model Number |
66020408 |
| Medical Device Problem Code |
Delivered as Unsterile Product (1421)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/28/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
Event or Problem Description
It was reported that, during treatment, when a sterile pouch of an allevyn gentle border lite 10x10cm was taken out, it was noticed that there was an 8 cm size unsealed part on one side edge.Treatment was completed with a sn back-up dressing.No harm to the patient or further complications reported.
Additional Manufacturer Narrative
Section h3, h6: the device was not used in treatment, has been returned and evaluated, establishing a relationship between the device and the reported event.Visual inspection observed the dressing was curled and captured at the edge of the seal.The root cause has been determined as a quality control deficiency.The dressing skewed after passing camera detection and then trapped in the side seal of pouch.The trapped dressing was not captured by operator during visual inspection.The batch record was reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.The complaint history review confirms previous complaints of this nature with manufacturing problems observed.A risk management review concluded that the alleged failure mode and any associated harm has been anticipated within the risk file, with no updates required.A review of prior escalation actions found no actions applicable to the scope of this case.This investigation is now complete with no further action deemed necessary.Smith and nephew will continue to monitor for any adverse trends relating to this product range.